Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 24, 2021, 6:39 AM CDT for Door County, Wisconsin. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2021, 6:39 AM CDT (11:39 UTC)
- Expired
- Jul 24, 2021, 7:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 90 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 427 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
The text
As transmitted.
933
WWUS83 KGRB 241139
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
639 AM CDT Sat Jul 24 2021
WIZ022-241215-
Door WI-
639 AM CDT Sat Jul 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR DOOR COUNTY UNTIL 715 AM CDT...
At 638 AM CDT, Doppler radar was tracking a strong thunderstorm near
Jacksonport, or 8 miles north of Sturgeon Bay, moving northeast at 45
mph. Other storms were located over northern Door County.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Sturgeon Bay, Jacksonport, Ephraim, Egg Harbor, Newport State Park,
Whitefish Bay, Brussels, Baileys Harbor, Sister Bay and Forestville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4521 8698 4523 8704 4512 8706 4519 8692
4518 8692 4486 8715 4480 8731 4467 8738
4468 8774 4469 8774 4485 8758 4483 8757
4489 8743 4481 8734 4495 8742 4516 8724
4520 8738 4515 8718 4542 8694 4543 8681
TIME...MOT...LOC 1138Z 225DEG 39KT 4494 8730
$$
BerschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 24, 3:13 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 24, 3:13 AM CDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 313 AM CDT Sat Jul 24 2021 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Sunday Issued at 313 AM CDT Sat Jul 24 2021 Main focus in the short-term portion of the forecast will be the potential for showers and thunderstorms today. Radar trends this morning show a broken line of thunderstorms across northern WI, near the Upper Peninsula border. This thunderstorm activity has been developing along a west/east oriented outflow boundary from convection earlier in the evening that is slowly sagging south. The convergent southerly flow has helped to maintain the thunderstorm activity. Farther west, another area of convection has developed across central MN and is lifting northeastward toward better MUCAPE and better mid-level lapse rates around 7.5-8 C/km. These better lapse rates/instability is associated with a shortwave passing through those locations. Locations farther south and east generally have less overall instability and mid-level lapse rates around 6C/km. Otherwise, cloud cover is extensive across WI through the far eastern portions of the Dakotas. Surface temperatures and dewpoints are running in the upper 60s to low 70s! Today: A cold front is expected to drift eastward across the area throughout the day. The front is expected to be over northwest WI around 12Z-15Z Saturday before shifting through east-central and far northeast WI by 18Z-21Z. There is quite an expansive area of cloud cover across WI, MN into eastern ND/SD. After timing the main features and back edge of the extensive cloud cover and precipitation, it appears as though clouds wouldn't clear across the area until closer to 1 to 2 pm, which would likely act to limit overall instability and time for the atmosphere to recover before FROPA. Models are still painting out around 1000-2000 J/kg of MUCAPE between 18Z and 00Z with shear values around 30-35kt ahead of the front, which is slightly lower than guidance was indicating in previous forecast. It is looking a bit less likely that many storms would form along the front in the eastern CWA; however, any isolated storm that does form would have the potential to become strong to severe, especially if the clouds clear earlier than anticipated. In fact, much of the hi-res guidance is very anemic with any convection during the afternoon, at least until it gets well south and east of northeast Wisconsin. The greatest thunderstorm threat appears to be from the Fox Valley to the lakeshore, where SPC has kept the marginal risk. The main threats from any storms that develop will be large hail, damaging winds and very heavy downpours. Otherwise, it will be a muggy day with high temperatures warming into the upper 80s to around 90! Tonight into Sunday: The cold front will drift well east/southeast of the area by this evening, keeping any chances for showers and thunderstorms well south and east of the CWA. A brief ridge and slightly drier air will filter in behind the front, allowing much quieter conditions tonight through Sunday. Overnight lows are expected to be in the upper 50s to low 60s. High temperatures will range from the mid 80s to low 90s. .LONG TERM...Sunday Night Through Friday Issued at 313 AM CDT Sat Jul 24 2021 Main forecast concern in the long term continues to be pinning down timing/likelihood of rounds of strong to severe storms. It will remain very warm and humid through the middle of next week, then cooler and less humid conditions arrive late in the week. Sunday night...weak high pressure will keep dry conditions across the area. Partly cloudy to mostly clear skies are expected with mainly some mid-upper clouds around. Dewpoints drop into the 50s and low 60s, providing for much more comfortable conditions than previous nights. Monday and Tuesday...a dry start to Monday is expected as high pressure pushes away from the region. A nearly stationary boundary will be draped over the western Great Lakes. A couple pieces of shortwave energy will dive across the area sometime in the Monday afternoon to Tuesday morning timeframe. A complex of storms is expected to form, but the exact location/timing is still TBD. With plenty instability south of the front (2000+ CAPE), bulk shear over 30 kts and pockets of steeper mid-level lapse rates, severe weather will be possible, along with heavy rainfall. It it will remain very warm and humid with highs middle 80s to lower 90s and heat index readings pushing into the mid 90s in some spots. Rest of the long term...another shortwave will dive across the area Tuesday night with another one forecast to be right on its heels. The surface front will still be situated over the area, with a stronger cold front pushing south into the area on Wednesday or Wednesday night. All of these features, with plenty of instability and shear also expected, will bring one or two additional rounds of storms. Severe weather chances and flooding chances will need to be monitored. Wednesday looks to be another warm and humid day. Once the cold front passes to our south, quieter, cooler and less humid conditions settle into the region, with another chance for storms arriving late Friday into Saturday when another shortwave will push across the area as northwest flow persists. && .AVIATION...for 06Z TAF Issuance Issued at 1112 PM CDT Fri Jul 23 2021 After midnight a complex of thunderstorms over eastern Minnesota will gradually work its way into northcentral and central WI by 08UTC. Latest shorterm model guidance suggests this complex of storms will eventually work its way E-SE across the remainder of the forecast area through the early morning hours, and eventually exit eastern Wisconsin by mid-morning Saturday. Confidence remains low on exactly how the convection will evolve during the early morning. Central and northcentral TAF sites will likely see few hours of MVFR CIGS and VSBYS with the thunderstorm activity. The storms will be strongest across central Wisconsin before weakening as they move into eastcentral Wisconsin after daybreak. Additional shower and thunderstorms are possible by early afternoon over eastern WI associated with cold frontal boundary passage, but this will be conditional on how quickly the atmosphere can recover from earlier storms. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......Bersch AVIATION.......ESB
Hazardous weather outlook, Jul 24, 3:36 AM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 336 AM CDT Sat Jul 24 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-250845- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 336 AM CDT Sat Jul 24 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Thunderstorms can be expected, at times, through mid-afternoon. Storms will be ongoing across the area this morning. Some of these storms could be strong and produce heavy downpours and wind gusts to around 40 mph across north-central Wisconsin. Additional, isolated strong to severe thunderstorms may develop this afternoon as a cold front passes through the area; however, confidence in severe storms occurring remains low. The greatest risk for severe weather this afternoon will be across east-central Wisconsin, mainly between the Fox Valley and the Lake Michigan shoreline, where a marginal risk for severe weather is in place. The main threats will be damaging winds, torrential rainfall and hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are expected at times from Monday evening through Wednesday night. There is a marginal risk for severe weather across much of the area Monday evening and Monday night. Additional severe weather may occur through mid-week, but confidence in timing is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. LMZ521-522-541>543-250845- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 336 AM CDT Sat Jul 24 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Thunderstorms are expected, at times, through this afternoon. Any storms that develop will be capable of producing gusty winds, heavy rainfall, and lightning. There is a marginal risk of severe thunderstorms today. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Monday evening through Wednesday night. Any storms that develop will be capable of producing gusty winds, heavy rainfall, and lightning. There is a marginal risk of severe thunderstorms Monday night. Cooley/Bersch
In the hours before
Special weather statement, Jul 24, 5:38 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Green Bay WI
538 AM CDT Sat Jul 24 2021
WIZ011-018>021-030-031-035>037-241115-
Waupaca WI-Shawano WI-Langlade WI-Northern Oconto County WI-Wood WI-
Marathon WI-Portage WI-Forest WI-Menominee WI-Lincoln WI-
538 AM CDT Sat Jul 24 2021
...THUNDERSTORMS MOVING ACROSS CENTRAL WISCONSIN...
At 535 AM CDT, Doppler radar was tracking an area of thunderstorms
across Lincoln, Marathon and Wood counties, moving east at 45 mph.
Torrential rain, reduced visibilities and winds in excess of 30 mph
will be possible with these storms.
Locations impacted include...
Wausau, Stevens Point, Wisconsin Rapids, Antigo, Marshfield, Weston,
Merrill, Rib Mountain, Clintonville and Mosinee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4503 9029 4504 9020 4512 9020 4512 9004
4547 9004 4540 8843 4538 8843 4538 8837
4493 8862 4450 8876 4436 8924 4437 9032
TIME...MOT...LOC 1036Z 271DEG 38KT 4489 8954
BerschSpecial weather statement, Jul 24, 6:00 AM CDT, 39 minutes before
Special Weather Statement National Weather Service Green Bay WI 600 AM CDT Sat Jul 24 2021 WIZ020-030-031-035>037-241130- Waupaca WI-Shawano WI-Wood WI-Marathon WI-Portage WI-Menominee WI- 600 AM CDT Sat Jul 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WOOD...NORTHERN PORTAGE...EASTERN MARATHON...WEST CENTRAL MENOMINEE...NORTHWESTERN WAUPACA AND WESTERN SHAWANO COUNTIES UNTIL 630 AM CDT... At 559 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Wittenberg, or 14 miles south of Antigo, moving east at 40 mph. Other storms were located across Wood and Portage county. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Wausau, Stevens Point, Weston, Mosinee, Whiting, Bevent, Wittenberg, Amherst, Neopit and Plover. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4446 9003 4503 8950 4503 8877 4442 8887 TIME...MOT...LOC 1059Z 269DEG 35KT 4493 8920 Bersch
Local storm report, Jul 24, 6:21 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
621 AM CDT SAT JUL 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 AM TSTM WND GST MARSHFIELD 44.66N 90.16W
07/24/2021 M41.00 MPH WOOD WI ASOS
0555 AM TSTM WND GST MOSINEE 44.78N 89.69W
07/24/2021 M51.00 MPH MARATHON WI AWOS
&&
SACSpecial weather statement, Jul 24, 6:32 AM CDT, 7 minutes before
Special Weather Statement National Weather Service Green Bay WI 632 AM CDT Sat Jul 24 2021 WIZ020-021-031-037-038-074-241200- Southern Oconto County WI-Waupaca WI-Shawano WI-Outagamie WI- Northern Oconto County WI-Menominee WI- 632 AM CDT Sat Jul 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR MENOMINEE...NORTHERN WAUPACA... SOUTHERN OCONTO...NORTHERN OUTAGAMIE AND SHAWANO COUNTIES UNTIL 700 AM CDT... At 632 AM CDT, Doppler radar was tracking a strong thunderstorm near Embarrass, or 8 miles west of Shawano, moving east at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Shawano, Clintonville, Pulaski, Gillett, Black Creek, Embarrass, Big Smokey Falls, Navarino Wildlife Area, South Branch and Legend Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4444 8922 4510 8893 4510 8824 4443 8826 TIME...MOT...LOC 1132Z 267DEG 30KT 4473 8874 Bersch
Special weather statement, Jul 24, 6:35 AM CDT, 4 minutes before
Special Weather Statement National Weather Service Green Bay WI 635 AM CDT Sat Jul 24 2021 WIZ035-036-241200- Wood WI-Portage WI- 635 AM CDT Sat Jul 24 2021 ...SPECIAL WEATHER STATEMENT... At 635 AM CDT, Doppler radar was tracking a strong thunderstorm near Marshfield, or 20 miles northwest of Wisconsin Rapids, moving east at 40 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Stevens Point, Wisconsin Rapids, Marshfield, Whiting, Amherst, Pittsville, Lake Wazeecha, Plover, Stockton and Port Edwards. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4468 9032 4468 8923 4434 8922 4438 9032 TIME...MOT...LOC 1135Z 266DEG 36KT 4457 9016 Bersch
Special weather statement, Jul 24, 6:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
639 AM CDT Sat Jul 24 2021
WIZ022-241215-
Door WI-
639 AM CDT Sat Jul 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR DOOR COUNTY UNTIL 715 AM CDT...
At 638 AM CDT, Doppler radar was tracking a strong thunderstorm near
Jacksonport, or 8 miles north of Sturgeon Bay, moving northeast at 45
mph. Other storms were located over northern Door County.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Sturgeon Bay, Jacksonport, Ephraim, Egg Harbor, Newport State Park,
Whitefish Bay, Brussels, Baileys Harbor, Sister Bay and Forestville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4521 8698 4523 8704 4512 8706 4519 8692
4518 8692 4486 8715 4480 8731 4467 8738
4468 8774 4469 8774 4485 8758 4483 8757
4489 8743 4481 8734 4495 8742 4516 8724
4520 8738 4515 8718 4542 8694 4543 8681
TIME...MOT...LOC 1138Z 225DEG 39KT 4494 8730
BerschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:07 AM CDT | Special Weather Statement | GRB | Oneida, Vilas | 53 min |
| Jul 24, 3:19 AM CDT | Special Weather Statement | GRB | Forest, Langlade | 41 min |
| Jul 24, 5:38 AM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Marathon, Menominee, Portage, Shawano and 2 more | 37 min |
| Jul 24, 6:00 AM CDT | Special Weather Statement | GRB | Portage, Waupaca | 30 min |
| Jul 24, 6:32 AM CDT | Special Weather Statement | GRB | Menominee, Shawano, Waupaca | 28 min |
| Jul 24, 6:35 AM CDT | Special Weather Statement | GRB | Portage, Wood | 25 min |
| Jul 24, 7:08 AM CDT | Special Weather Statement | GRB | Door | 52 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.